Insonmia + Herceptin #12/14

After my last infusion appointment a couple of weeks ago, I’m in the home stretch with just two more treatments to finish up.  Just to keep things interesting, it seems, my body is throwing in a curve ball or two.  Unfortunately, I forgot to pack tonic water to try to prevent the restless leg discomfort I experienced at my last appointment.  I mentioned the restless legs to my nurse who knew exactly what to do:  slow down the benadryl drip to half the usual speed.  And it worked!

As usual, I had dutifully reported to the infusion clinic having taken an antihistamine pill, to then receive an additional antihistamine and steroid via I.V.  These soporific supplements typically prod me into a decidedly drowsy state for the next several hours, after which I return to a normal sleep/wake pattern.  Not so for the last installment in my adjuvant treatment saga, alas, because after I awakened from that day’s Benadryl nap, I couldn’t fall back to sleep … the entire night (or at least it seemed like that).  The next day, I could practically feel the additional quarter pound of fluid suspended beneath each of my eyes. Throughout the day, I periodically attempted to nap, thwarted by the chemical concoction I had submitted to in the name of preventing anaphylactic shock.  By bedtime, I was simply exhausted and blissfully blacked out before my head hit the pillow.

Leave Your Comment

Your email will not be published or shared. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

*